Alert archive / North Dakota / Wind Advisories in 2011
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 6, 2011, 3:17 AM MDT for 21 counties in North Dakota. It took effect at Oct 6, 2011, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:17 AM MDT (09:17 UTC)
- In effect from
- Oct 6, 2011, 10:00 AM MDT
- Expired
- Oct 6, 2011, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 37 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4008 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
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
778 WWUS73 KBIS 070019 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 719 PM CDT THU OCT 6 2011 ...HIGH WIND WATCH SOUTHERN AND PORTIONS OF CENTRAL NORTH DAKOTA... .THE WIND ADVISORY THAT WAS IN EFFECT FOR MUCH OF CENTRAL AND PORTIONS OF SOUTHWEST NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. HOWEVER...VERY STRONG WINDS ARE FORECAST ON FRIDAY FOR MOST LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ACROSS WESTERN AND CENTRAL NORTH DAKOTA...ARCHING NORTHEAST THROUGH THE TURTLE MOUNTAINS ON FRIDAY...AND A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. THIS INCLUDES THE TOWNS OF BOWMAN...HETTINGER... BISMARCK...JAMESTOWN...RUBGY AND ROLETTE. SOUTHERLY WINDS ARE FORECAST TO INCREASE LATE FRIDAY MORNING AND INTO THE AFTERNOON...WITH SUSTAINED WINDS TO 40 MPH AND GUSTS TO 60 MPH. WINDS ARE FORECAST TO SLOWLY SHIFT SOUTHWEST THROUGH THE AFTERNOON. THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/ /O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH WINDS SLOWLY TURNING TO THE SOUTHWEST THROUGH THE AFTERNOON. * THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ012-018>022-033-070130- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/ MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK- INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...DICKINSON 719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTHEAST WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. $$ NDZ043-071100- /O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ BOWMAN- INCLUDING THE CITY OF...BOWMAN 619 PM MDT THU OCT 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH WINDS SLOWLY TURNING TO THE SOUTHWEST. * THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AYD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:09 AM MDT, 8 minutes earlier.
Area forecast discussion, Oct 6, 3:09 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT THU OCT 6 2011 .SHORT TERM...TODAY THROUGH FRIDAY... MAIN CONCERN IN THE SHORT TERM IS STRONG WINDS AND THE RESULTANT EFFECT ON FIRE WEATHER. MODELS IN FAIRLY GOOD AGREEMENT AND USED A BLEND OF THE MODELS FOR THE FORECAST DETAILS. CURRENTLY...A STRONG SURFACE LOW IN EASTERN MONTANA WITH A HIGH OVER THE GREAT LAKES AREA PROVIDING A STRONG SURFACE PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS. CURRENT WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA WERE SOUTHEAST AT 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES. AT UPPER LEVELS...THE LARGE UPPER LEVEL LOW/TROUGH WAS CENTERED OVER THE ROCKIES IN THE NEVADA AREA. TODAY THROUGH TONIGHT THE UPPER LEVEL LOW IS PROGGED TO MOVE NORTHEAST ACROSS THE ROCKIES...AND IS FORECAST TO BE OVER THE BORDER OF MONTANA AND NORTH DAKOTA BY DAYBREAK FRIDAY MORNING...THEN CONTINUE NORTHEASTWARD INTO MANITOBA BY FRIDAY EVENING. IN RESPONSE THE SURFACE LOW IN EASTERN MONTANA WILL STRENGTHEN/DEEPEN AND REMAIN NEARLY STATIONARY TODAY AND TONIGHT...THEN MOVE/DEVELOP NORTHEASTWARD INTO MANITOBA ALONG WITH THE UPPER LEVEL LOW. REGARDING WINDS...THE SOUTHEAST WINDS OVER THE FORECAST AREA ARE EXPECTED TO INCREASE TODAY TO 25 TO 35 MPH OVER ALL BUT THE FAR NORTHWEST. WIND ADVISORY CRITERIA OF SUSTAINED WINDS AT 30 MPH SHOULD BE MET FOR MUCH OF SOUTHWESTERN AND MOST OF CENTRAL NORTH DAKOTA...BASICALLY FROM BOWMAN AND DICKINSON TO THE TURTLE MOUNTAINS AND EASTWARD. TONIGHT THE WINDS WILL DECREASE SLIGHTLY AND EXPECT WIND SPEEDS OF 15 TO 25 MPH - JUST LIKE WHAT IS OCCURRING NOW OVER THE REGION. ON FRIDAY AS THE SURFACE AND UPPER LEVEL LOW MOVE NORTHEASTWARD...A DRY SLOT WITH SOUTHERLY H850 WINDS OF 50 TO 65 KNOTS IS EXPECTED TO MOVE UP THE PLAINS FROM NEBRASKA/SOUTH DAKOTA INTO CENTRAL AND EASTERN NORTH DAKOTA. EXPECTING SURFACE WINDS OF 35 TO 40 MPH FROM NEAR HETTINGER TO MANDAN/BISMARCK TO THE DEVILS LAKE AREA AND EASTWARD. MEANWHILE IN WESTERN NORTH DAKOTA A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW WILL SWEEP ACROSS THE STATE FROM WEST TO EAST. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AT 20 TO 30 MPH IN SOUTHWESTERN NORTH DAKOTA ON FRIDAY. WILL ISSUE A WIND ADVISORY FOR LATE THIS MORNING UNTIL EARLY EVENING FOR MUCH OF SOUTHWESTERN AND CENTRAL NORTH DAKOTA. RESULTING FIRE WEATHER CONCERNS ARE DISCUSSED IN THE FIRE WEATHER SECTION BELOW. IN ADDITION TO STRONG WINDS...THE UPPER LEVEL LOW/TROUGH WILL BE ACCOMPANIED BY SIGNIFICANT UPPER LEVEL ENERGY IMPULSES...THE FIRST OF WHICH IS PROGGED TO AFFECT WESTERN NORTH DAKOTA THIS AFTERNOON. KEPT A MENTION OF THUNDERSTORMS THIS AFTERNOON IN THE WEST. TONIGHT AS THE STRONGEST IMPULSE REACHES THE NORTHERN PLAINS EXPECT AN OUTBREAK OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN NORTH DAKOTA AS THE MOISTURE MOVES UP AHEAD OF THE LOW AND WRAPS AROUND THE LOW INTO CANADA AND BACK AROUND TO NORTHEASTERN MONTANA. THUS KEPT THE LIKELY 60-70 POPS IN WESTERN NORTH DAKOTA AND LESSER CHANCES FARTHER EAST. THE DRY SLOT ON FRIDAY IS EXPECTED TO SHUT OFF ANY PRECIP CHANCES OVER THE SOUTHEASTERN THIRD OF THE STATE...WITH CHANCES OF SHOWERS REMAINING OVER THE WEST. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... THE MEDIUM RANGE MODELS CONTINUE TO BE FAIRLY CONSISTENT WITH THE UPPER LEVEL PATTERN THROUGH THE END OF THE WEEK...WITH MODEL SOLUTIONS DIVERGING WITH THE SYNOPTIC PATTERN OVER THE GREAT PLAINS DURING THE FIRST HALF OF NEXT WEEK. CONTINUED TO FOLLOW A BLEND OF SOLUTIONS FOR THE EXTENDED PERIOD GIVEN THE UNCERTAINTY. A COLD FRONT WILL PUSH ACROSS NORTH DAKOTA FRIDAY NIGHT USHERING IN A RELATIVELY COOLER AIR MASS INTO THE REGION. LITTLE TO NO PRECIPITATION IS EXPECTED WITH THE FRONT SINCE THE MAIN UPPER LEVEL ENERGY WILL BE DISPLACED OVER NORTHEASTERN MANITOBA/NORTHWESTERN ONTARIO. WINDY CONDITIONS WILL BE SLOW TO SUBSIDE THROUGH THE OVERNIGHT HOURS AS STRONG GRADIENT FLOW WILL PERSIST AS HIGH PRESSURE BUILDS INTO MONTANA. A DRY/SUBSIDENT AIR MASS WILL THEN MOVE INTO NORTH DAKOTA AND WILL GENERATE PLEASANT CONDITIONS WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES SATURDAY AND SATURDAY NIGHT. UNCERTAINTY IN THE FORECAST INCREASES SUNDAY THROUGH THE REMAINDER OF THE PERIOD AS THE GFS AND GLOBAL MODEL (GEM/ECWMF) SOLUTIONS DIVERGE WITH RESPECT TO THE SYNOPTIC PATTERN OVER THE GREAT PLAINS. THE GLOBAL MODELS CONTINUE TO BE SLOWER/STRONGER WITH RESPECT TO A CUT-OFF LOW OVER THE FOUR CORNERS REGIONS MOVING OVER WESTERN NORTH DAKOTA SUNDAY NIGHT AND MONDAY. THE GFS IS MORE PROGRESSIVE AND WEAKER WITH THIS FEATURE AND PROGS IT TO WEAKEN AND EJECT INTO SOUTHEASTERN NORTH DAKOTA SUNDAY. WILL CONTINUE TO FORECAST CLOSER TO THE SLOWER CONSENSUS SOLUTIONS (GEM/ECMWF) AND INDICATE SLIGHT CHANCE/CHANCE POPS ACROSS THE AREA DURING THE SUNDAY NIGHT INTO MONDAY PERIOD. ONCE THE SHORTWAVE MOVES OUT OF THE REGION MONDAY NIGHT...AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. THE QUASI-ZONAL UPPER LEVEL FLOW WITH EMBEDDED SHORTWAVES SHOULD AT LEAST WARRANT SLIGHT CHANCE POPS FOR MOST OF THE AREA BOTH TUESDAY AND WEDNESDAY. && .AVIATION... SOUTHEASTERLY WIND GUSTS BETWEEN 25-35 KNOTS WILL PERSIST ACROSS NORTH DAKOTA THROUGH THE TAF PERIOD. VFR CONDITIONS WILL PREVAIL OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY (AND ASSOCIATED MVFR/IFR CONDITIONS) WILL LIKELY DEVELOP OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA BETWEEN 00Z-12Z FRIDAY. KISN-KDIK WILL BE THE PRIMARY TERMINAL AERODROMES IMPACTED BY SHOWERS AND THUNDERSTORMS TONIGHT. && .FIRE WEATHER... LOWERED PERCENT GREENS WITH DRYING EFFECT THAT OCCURRED THE PAST FEW DAYS...ESPECIALLY WEDNESDAY...WITH SEVERAL FIRES REPORTED IN SOUTH CENTRAL NORTH DAKOTA. EXPECTING HIGH TEMPERATURES IN THE 70S...WITH MINIMUM RELATIVE HUMIDITY RANGING FROM 30 TO 45 PERCENT. HOWEVER...WITH WINDS AT 30 TO 35 MPH AND GUSTING TO/OVER 40 MPH...FIRE DANGER WILL BE IN THE HIGH TO VERY HIGH CATEGORY TODAY FOR SOUTHERN AND EASTERN NORTH DAKOTA. WILL ISSUE A RED FLAG WARNING LATE THIS MORNING THROUGH EARLY EVENING FOR MUCH OF SOUTHWESTERN AND SOUTH CENTRAL COUNTIES...AS WELL AS NEAR THE DEVILS LAKE BASIN. ON FRIDAY...CERTAIN OF THE STRONG WINDS - ESPECIALLY SOUTH CENTRAL AND EASTERN NORTH DAKOTA - BUT WITH RAINS THAT ARE FORECAST TO FALL THURSDAY NIGHT AND INTO FRIDAY...NOT CERTAIN EXACTLY WHERE HUMIDITY/WETTING RAINS WILL INHIBIT THE FIRE DANGER INDEX. THUS WILL ISSUE A FIRE WEATHER WATCH FOR FRIDAY FOR SOUTHERN COUNTIES AND ALSO EASTERN PART OF NORTH CENTRAL NORTH DAKOTA (ALONG THE DEVILS LAKE BASIN). && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ005-012-013-018>023-025- 033>037-041-042-044>048-050-051. RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ005-013-018-023-025-032>037- 040>048-050-051. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ005-013-023-025-034>037-040>048-050-051. && SHORT TERM...JV LONG TERM....TM AVIATION...TM FIRE WEATHER...JV
Hazardous weather outlook, Oct 5, 5:21 AM MDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 621 AM CDT WED OCT 5 2011 NDZ001>005-009>013-017-023-025-031-061130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-GOLDEN VALLEY- 621 AM CDT WED OCT 5 2011 /521 AM MDT WED OCT 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ032-040-043-061130- BILLINGS-SLOPE-BOWMAN- 521 AM MDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO 35 MPH AND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ033>035-041-042-044>046-061130- STARK-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS- 621 AM CDT WED OCT 5 2011 /521 AM MDT WED OCT 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO 35 MPH AND GUSTS OVER 40 MPH. RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>022-036-037-047-048-050-051-061130- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 621 AM CDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO 35 MPH AND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:49 AM MDT | Fire Weather Watch | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more | 24 hr |
| Oct 6, 3:49 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more | 16 hr |
| Oct 6, 1:46 PM MDT | High Wind Watch | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 10 more | 13 hr |
Nearby
Wind Advisories in North Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.